Texas, 2010Flash Flooding in Texas, May 14 to 15, 2010
May 14 to 15, 2010 · NWS HGX · 3 events in 3 counties and zones
Scattered thunderstorms over southeast Texas produced flooding over portions of the area.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered thunderstorms over southeast Texas produced flooding over portions of the area.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at May 14, 5:33 PM CST, 27 minutes earlier.
Area forecast discussion, May 14, 5:33 PM CST, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
633 PM CDT FRI MAY 14 2010
.DISCUSSION...
00Z TAF DISCUSSION.
&&
.AVIATION...
BROKEN LINE OF THUNDERSTORMS FROM JUST W OF KCXO/KUTS DOWN TO
KSGR AND THEN TO KVCT IS SLOWLY MOVING E WITH SOME CELLS MOVING N
OFF THE GULF. SOME OF THESE CELL MERGERS HAVE RESULTED IN
ENHANCED AREAS OF TSRA MAINLY OVER KSGR. RIGHT NOW THIS ACTIVITY
IS ANTICIPATED TO SLOWLY DRIFT OVER KIAH AND KHOU OVER THE NEXT
HOUR OR TWO. MAIN THREATS WILL BE HEAVY RAINFALL REDUCING VSBY TO
1SM OR LESS AND SOME BRIEF GUSTY WINDS FROM THE WNW. SUSPECT
CONVECTION WILL BEGIN TO WANE AROUND 01Z- 02Z AS INSTABILITY
DECREASES. BASED OFF 12Z WRF- ARW...THINK CONVECTION WILL SLOWLY
COME TO AN END AROUND 05Z. KEEP MVFR CIGS IN PLACE OVERNIGHT WITH
ENE-SE WINDS ACROSS THE AREA. TOMORROW WILL BE ANOTHER QUESTION
MARK WITH CONVECTION. WILL HAVE TO RE- EVALUATE THESE
POSSIBILITIES IN THE 06Z TAFS BUT COULD SEE ISO ACTIVITY DURING
THE DAY TOMORROW.
39
&&
.PREV DISCUSSION... /ISSUED 350 PM CDT FRI MAY 14 2010/
DISCUSSION...
A SLIGHTLY AMPLIFIED ZONAL PATTERN WILL BE OVER SE TX THROUGH THE
NEXT SEVEN DAYS. ALMOST DAILY SHORTWAVE TROUGHS WILL MOVE ACROSS THE
AREA AND KEEP CHANCES OF RAIN IN PLACE. THE MODELS ARE DIFFERING IN
THEIR SOLUTIONS WHICH HAS ADDED TO THE UNCERTAINTY. DID NOT FEEL
CONFIDENT ENOUGH TO INSERT LIKELY POPS BEYOND THE FIRST PERIOD. THE
MAIN FRONTAL BOUNDARY WILL BE NORTH TOWARD THE RED RIVER AREA AND THE
SURFACE BOUNDARIES OVER SE TX WILL BE MESO-SCALE DRIVEN.
THE MAIN FORECAST CONCERN FOR THIS EVENING IS THE STRENGTH OF THE
THUNDERSTORMS ENTERING THE AREAS WEST OF INTERSTATE 45. ALTHOUGH
THERE MAY BE SMALL HAIL AND STRONG GUSTY WINDS...LOCALLY HEAVY
RAINFALL LOOKS TO BE THE BIGGEST THREAT. THE DRY ANTECEDENT
CONDITIONS WAS REFLECTED IN THE GRIDDED FLASH FLOOD GUIDANCE OF ABOUT
3 TO 5 INCHES PER HOUR. ONE HOUR PRECIP RATES SO FAR HAS BEEN ONE
TO THREE INCHES PER HOUR. HOWEVER...SOME AREAS JUST WEST THE JACKSON
COUNTY LINE WERE 3 TO 3.5 INCHES PER HOUR. RAINFALL RATES MAY GET
HIGH ENOUGH TO GENERATE MINOR STREET FLOODING AND WILL ADJUST THE
HAZARDOUS WEATHER OUTLOOK TO REFLECT THIS.
OVER THE WEEKEND...BETTER CHANCES FOR RAIN LOOK TO OCCUR SATURDAY
THAN SUNDAY. THE ECMWF INDICATED AT LEAST A SLIGHT CHANCE FOR RAIN
THROUGH THE NEXT WORK WEEK.
40
MARINE...
SCATTERED SHOWERS WILL BE POSSIBLE FRIDAY AFTERNOON ACROSS THE
COASTAL WATERS WITH THE GREATEST CONCENTRATION IN THE BAYS AND WEST
OF A LINE FROM FREEPORT SOUTHWARD. ONSHORE WINDS EXPECTED THROUGHOUT
MUCH OF THE UPCOMING WEEK WITH WAVE HEIGHTS DECLINING BY SUNDAY
EVENING. 38
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 69 87 70 85 70 / 40 40 30 30 30
HOUSTON (IAH) 69 87 70 87 69 / 60 40 30 30 30
GALVESTON (GLS) 74 82 75 82 74 / 50 40 30 30 30
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT SHOULD EXERCISE CAUTION THROUGH SATURDAY AFTERNOON
FOR THE FOLLOWING ZONES: WATERS FROM FREEPORT TO THE
MATAGORDA SHIP CHANNEL 20 NM TO 60 NM...WATERS FROM HIGH
ISLAND TO FREEPORT 20 TO 60 NM.
&&
AVIATION/MARINE...39Hazardous weather outlook, May 14, 3:11 PM CST, 2 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
411 PM CDT FRI MAY 14 2010
GMZ330-335-350-355-370-375-TXZ163-164-176>179-195>200-210>214-226-
227-235>238-151300-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-
MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO-
TRINITY-WALKER-WALLER-WASHINGTON-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM-
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-WHARTON-
411 PM CDT FRI MAY 14 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.
.DAY ONE...TONIGHT
THUNDERSTORMS WILL MOVE ACROSS SOUTHEAST TEXAS THIS EVENING. A
FEW OF THE STORMS MAY GENERATE MINOR FLOODING...ESPECIALLY OVER
URBAN LOCATIONS. RAINFALL OF ONE TO TWO INCHES CAN BE EXPECTED
WITH ISOLATED AMOUNTS OF TWO TO FOUR INCHES POSSIBLE.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.
Flash Flood, Fort Bend
- When
- May 14, 6:00 PM CST to 8:15 PM CST
- Where
- Fort Bend County, 1.95 mi NW of Rosenberg to 1.69 mi NW of Rosenberg
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 29.567, -95.826
US Highway 90 Alternate was closed due to flooding at the State Highway 36 intersection near Rosenberg.
Flash Flood, Harris
- When
- May 14, 6:58 PM CST to May 15, 1:30 AM CST
- Where
- Harris County, 1.2 mi SSW of Little York to 1.04 mi W of Jetero
- Cause
- Heavy Rain
- Deaths
- 1 direct, 0 indirect
- Property damage
- $5,000
- Reported by
- Broadcast Media
- Coordinates
- 29.855, -95.409
Interstate 45 feeder roads were impassable due to high water over the roadway. One fatality occurred when a vehicle drove off the feeder road and into a retention pond. This occurred on the 6900 block of Interstate 45 between West Little York and West Parker Road.
Flash Flood, Galveston
- When
- May 14, 9:15 PM CST to 11:00 PM CST
- Where
- Galveston County, 0.83 mi SSW of (Gls)scholes Fld Gal to 1.04 mi SW of (Gls)scholes Fld Gal
- Cause
- Heavy Rain
- Reported by
- NWS Employee
- Coordinates
- 29.258, -94.853
Heavy rainfall led to inundation of Steward Road on Galveston Island.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Texas, May 14, 20101 death · 1 injured · $283,000 · EF3 · 21 events
- Hail and Damaging Wind in Maryland, May 14, 2010$755,000 · 2 in hail · 20 events
- Flash Flooding and Hail in Texas, May 14 to 15, 2010$1.2 million · 56 kt wind · 9 events
- Hail and Damaging Winds in Pennsylvania, May 14, 2010$96,000 · 2 in hail · 45 events
- Flash Flooding and Hail in Tennessee, May 14, 2010$246,000 · 2 in hail · 23 events
- Hail and Damaging Winds in Ohio, May 14, 2010$480,000 · 1 in hail · 9 events
- Flash Flooding and Hail in Texas, May 14 to 15, 2010$150,000 · 1.75 in hail · 21 events
- Hail and Damaging Winds in New Jersey, May 14, 2010$120,000 · 1 in hail · 17 events
- Hail and Damaging Winds in Pennsylvania, May 14, 2010$110,000 · 2.5 in hail · 8 events
- Lightning Strike in Arkansas, May 14, 2010$150,000 · 1 event
- Flash Flood and Hail in Kentucky, May 14, 2010$100,000 · 1.75 in hail · 6 events
- Damaging Winds in Pennsylvania, May 14, 2010$75,000 · 50 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 234466, 234586, 234590.